Queueing Systems

, Volume 17, Issue 3, pp 347–382

Approximations for multi-server queues: System interpolations

  • Toshikazu Kimura
Invited Paper

DOI: 10.1007/BF01158699

Cite this article as:
Kimura, T. Queueing Syst (1994) 17: 347. doi:10.1007/BF01158699

Abstract

This paper provides a unifying method of generating and/or evaluating approximations for the principal congestion measures in aGI/G/s queueing system. The main focus is on the mean waiting time, but approximations are also developed for the queue-length distribution, the waiting-time distribution and the delay probability for the Poisson arrival case. The approximations have closed forms that combine analytical solutions of simpler systems, and hence they are referred to as system-interpolation approximations or, simply, system interpolations. The method in this paper is consistent with and generalizes system interpolations previously presented for the mean waiting time in theGI/G/s queue.

Keywords

Queuesmulti-serverapproximationssystem interpolationsasymptotic analysismean waiting timequeue-length distributiondelay probability

Copyright information

© J.C. Baltzer AG, Science Publishers 1994

Authors and Affiliations

  • Toshikazu Kimura
    • 1
  1. 1.Department of Business AdministrationHokkaido UniversitySapporoJapan